MAUDE Adverse Event Report: STRYKER SPINE-US 9MM X 0DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 9MM X 0DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48953090
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
After a cage was inserted (l5-s1), final x-ray indicated the cage split.The surgeon removed the posterior portion of the cage, leaving anterior portion in the disc space.All fragments were successfully retrieved and there were no delays or adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Method: device history review, complaint history review, risk assessment; result: the reported event of was confirmed via email correspondence with the sales rep.The device was not returned.The explanted posterior portion was discarded by the hospital.The anterior portion is still implanted.Manufacturing history review was performed on the reported lot# no manufacturing related issue was found.Conclusion: the root cause of the reported event cannot be determined due to lack of information.Following are the potential factors that might be leading to the intra-op fractures.Thickness of wall adjacent to lateral window.Size of lateral window.User overestimating strength of implant and applying excessive force (torsional, cantilever).Not following surgical technique guide; using oversized implant or wrong type/size of inserter, not distracting when inserting or repositioning, use of ¿twist & distract¿ method.
 
Event or Problem Description

Brand Name
9MM X 0DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7266684
Report Number3004024955-2018-00003
Device Sequence Number16405150
Product Code MAX
UDI-Device Identifier07613327117851
UDI-Public(01)07613327117851
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48953090
Device Catalogue Number48953090
Device Lot NumberAHJK
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1